MAUDE Adverse Event Report: ARTHREX, INC. DOUBLECUT, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DOUBLECUT, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number DOUBLECUT, 4.0MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that at the beginning of a shoulder scope procedure as the surgeon placed the ar-8400dc, doublecut into the joint and started oscillating, metal flakes started flowing into the joint space.The rep reported it appeared as though metal flakes were already sitting in the chamber of the shaver.The surgeon attempted to suction out all of the metal debris.The rep stated they cannot confirm if all metal flakes were fully suctioned out as there were many of them and the flakes were very small (approximately a millimeter or less).The device will not be returning for evaluation as it was discarded by the facility.Additional information received on 2/19/2019: the rep reported that the case was completed by suctioning out as many flakes as possible, and a second ar-8400dc from the same lot was opened and used to complete the procedure without further issue.

Brand Name
DOUBLECUT, 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8390785
Report Number1220246-2019-00941
Device Sequence Number19200351
Product Code GFA
UDI-Device Identifier00888867043565
UDI-Public00888867043565
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberDOUBLECUT, 4.0MM X 13CM
Device Catalogue NumberAR-8400DC
Device Lot Number10246137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;